MAUDE Adverse Event Report: Alcon Research, LLC - Irvine Technology Center UNITY Vision System, Accessory, Active Sentry Handpiece; Unit, phacofragmentation

Alcon Research, LLC - Irvine Technology Center UNITY Vision System, Accessory, Active Sentry Handpiece; Unit, phacofragmentation
Catalog Number 8065752914
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
Fyi: a customer reported that ophthalmic system messages were displayed while using an ophthalmic handpiece and handpiece became hot.Procedure details and timing of the event are unknown.It is also unclear whether the surgery was completed.There was no patient impact.No further information was expected, as the customer was unwilling to provide additional details.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
UNITY Vision System, Accessory, Active Sentry Handpiece
Common Device Name
Unit, phacofragmentation
Manufacturer (Section D)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50608393
Report Number2028159-2026-01390
Device Sequence Number13439365
Product Code HQC
UDI-Device Identifier00380657529148
UDI-Public(01)00380657529148(17)350302(11)250304(10)179AAA
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K233876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752914
Device Lot Number179AAA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/04/2026
Date Device Manufactured03/04/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNITY VCS Console
Patient SexUnknown